Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 158, NWS Nashville, TN

June 24, 2004Dickson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2004, 6:44 PM CDT for Dickson County, Williamson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 6:44 PM CDT (23:44 UTC)
Expired
Jun 24, 2004, 7:15 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Dickson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 242344
SVRBNA
TNC043-187-250015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST DICKSON COUNTY IN TENNESSEE
  NORTHWEST WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 715 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FAIRVIEW...OR 13 MILES
  SOUTHEAST OF DICKSON...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BURNS AND WHITE BLUFF

LAT...LON 3605 8743 3588 8706 3601 8706 3612 8724

$$
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 24, 3:30 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT THU JUN 24 2004

.DISCUSSION...
A COLD FRONT STRETCHES FROM A SURFACE LOW OVER EASTERN CANADA BACK
TO THE SW THROUGH THE EASTERN GREAT LAKES INTO THE CENTRAL PLAINS.
THE FRONT HAS BEEN MOVING RAPIDLY SEWD IN THE PAST FEW HRS BUT HAS
BEGUN TO SLOW ITS SWD MOVEMENT AS UPPER FLOW BECOMES MORE PARALLEL
TO THE FRONT. A SHORTWAVE TROUGH OVER TEXAS IS MOVING TOWARD THE NE
AND WILL PUSH SIGNIFICANT AMOUNTS OF MOISTURE INTO THE AREA AS WELL
AS MID LEVEL UVV. AS THE H5 SHORTWAVE MOVES OUT OF THE AREA ON
FRIDAY AFTN, RAINFALL WILL DIMINISH WITH THE SURFACE FRONT PUSHING
SWD TO A ROANOKE-CHATTANOOGA-GREENWOOD LINE BY LATE FRI NIGHT.

GENERALLY DRY CONDITIONS ON SAT AND MOST OF SUNDAY. THEN MORE WEAK
SHORTWAVE MOVE THROUGH THE AREA FROM SUNDAY THROUGH MID WEEK WITH
DIURNALLY DRIVEN CONVECTION EXPECTED EACH DAY AND EVENING.

DECIDED AGAINST ISSUING A FLOOD WATCH. CHECKED WITH OFFICIALS IN THE
SOUTHERN COUNTIES AND THE AREA HAS BEEN DRAINING FOR OVER 24 HRS NOW
AND MOST STREAMS AND RIVERS HAVE LEVELLED OFF WELL BELOW FLOOD STAGE.
WE EXPECT 1-2 INCHES ADDITIONAL RAINFALL THROUGH MID AFTERNOON
TOMORROW. HOWEVER, WE DO NOT BELIEVE THAT THIS WILL CAUSE WIDESPREAD
FLOODING PROBLEMS THAT WOULD REQUIRE THE ISSUANCE OF A WATCH.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 24, 5:30 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUN 24 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A WEATHER SYSTEM FROM TEXAS IS EXPECTED TO MOVE NORTHEAST TOWARD THE
MID STATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER SOUTHERN MIDDLE TENNESSEE AND EXPAND NORTH AND EAST. HEAVY RAIN
IS POSSIBLE...AND WITH MANY AREAS SOUTH AND WEST OF NASHVILLE HAVING
RECEIVED OVER 2 INCHES OF RAINFALL THE LAST FEW DAYS...THE GROUND
IS ALREADY SATURATED. CONSEQUENTLY...FLOODING...ESPECIALLY URBAN
STREET FLOODING...IS A DISTINCT POSSIBILITY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE INTO FRIDAY...ALONG WITH
THE POTENTIAL FOR MINOR FLOODING.

 .SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGEMENT SHOULD BE ON THE ALERT FOR A
POSSIBLE FLOOD WATCH ISSUED BY THE NATIONAL WEATHER SERVICE LATER
TODAY.

GIRODO

In the hours before

Special weather statement, Jun 24, 3:28 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT THU JUN 24 2004

TNZ032-060>066-075-077>080-093>095-250230-
BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-GILES-GRUNDY-LAWRENCE-
MARSHALL-MAURY-PUTNAM-RUTHERFORD-VAN BUREN-WARREN-WAYNE-WHITE-
328 PM CDT THU JUN 24 2004

...MINOR FLOODING IS POSSIBLE ACROSS THE CUMBERLAND PLATEAU AND
SOUTHERN MIDDLE TN LATE TONIGHT AND FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH
THIS EVENING INTO MIDDLE TN. MEANWHILE...ACROSS THE TEXAS AND
LOUISIANA COAST...A STRENGTHENING SHORTWAVE WILL BEGIN MOVING
NORTHEASTWARD. AS THIS FEATURE APPROACHES TN ON FRIDAY MORNING...IT
WILL BEGIN TO INTERACT WITH A COLD FRONT WHICH WILL BE MOVING SLOWLY
SOUTHWARD. AS THIS HAPPENS...THE RAINFALL ACROSS THE AREA LATE
TONIGHT WILL BECOME MORE WIDESPREAD AND WILL INCREASE IN INTENSITY
AS WELL.

THE HEAVIEST RAINFALL WILL OCCUR ACROSS THE SOUTHEASTERN TWO THIRDS
OF THE MID STATE WHERE AMOUNTS OF 1 TO 2 INCHES ARE LIKELY THROUGH
FRIDAY AFTERNOON. AMOUNTS OF 1 TO 2 INCHES WITH LOCAL AMOUNTS OF 3
INCHES HAVE ALREADY OCCURRED ACROSS PORTIONS OF THE PLATEAU AND
SOUTHERN MIDDLE TN SINCE WEDNESDAY MORNING. WITH THE ADDITIONAL
RAINFALL EXPECTED...SOME CREEKS AND STREAMS COULD RISE TO NEAR
BANK FULL. IN ADDITION...THE PONDING OF WATER WILL BE LIKELY ON
MANY ROADWAYS.

IF DRIVING A CAR...SLOW DOWN SO AS TO AVOID HYDROPLANING AND DO
NOT CROSS WATER OF UNKNOWN DEPTH. PLEASE ALLOW YOURSELF EXTRA TIME
TO REACH YOUR DESTINATION SAFELY.

21/VIRTS

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.